I was not on the forum that you mentioned.
So you’re staying because of the vows and your feelings. I stayed because of the finances and the child, but when the child grew up, I stayed because of the house we were buying together and the finances and because I had difficult time holding a job, and didn’t know how I would do on my own because of the bipolar.
I can tell you it was rough. And that way I can tell you what it’s going to be like you’re in your situation: it’s going to be rough.
Of course, leaving is going to be rough, also. And it’s going to be rough on the child.
Speaking of that, when our child was 13, he heard us arguing for the first time (it had been going on since he was 3). He came into the lviing room and asked us what we were aruging about
, trying to put on a good front, but I could tell he was just about
to crumble inside.
I was already into the argument, so I told him that she had been trying to cheat. I stood there and watched our child crumble. For ten years I had been able to hide the situation from him, and I could do that no longer.
It all came apart in five seconds. He never was the same after that. Our relationship disappeared. Just over a year ago, he was still treating me so poorly, that I ended the relationship.
In certain situations, there’s nothing you can do to stop something like that.
You said you and your husband had come from broken homes. You said this situation was hurting your child, and that you could see the pain that he had.
That’s the pain that I saw in our child. And with your husband’s non–caring attitude, there is nothing you can do about
the hurt that your child feels from that.
You said, “I'm older than my husband... and I've had cancer which has left me "feeling" like I don't have as much to offer (that and age).” Your husband appears to be picking up on that and your attitude and his may be adding to the problem, in that he feels he has a right to walk all over you, which may be encouraging him to do so.
You said about
the child, “It doesn't make it hurt any less (your husband’s illness causing this), and I know I can't explain this to our child. Our child still believes "Dad is going to come home... he's going to come back. And he may be right, or maybe this time he won't."
Yeah, that would be pretty rough, and to have to witness that as a parent. It was kinda like with our child at 13, when he realized his mother loved sex outside of marriage more than she loved him, our child.
So after that, instead of the child’s being hurt, you just sit back and watch him hurt others, including himself and the parents.
You said, “I have read SO much in the last week that I feel it's more the fact that (correct me if I'm wrong), but the mind of someone suffering from this illness truly can't grasp things the same way others do.”
I think it’s also what you believe before your illness kicks in. I like kids, so I liked kids after I got bipolar, and the opposite happens if you don't like kids. You still don't like them with the bipolar.
Another factor how we behave is the medicine. On the right meds, our attitude can be a lot better. You mentioned a couple of things, that your husband was angry, irritable, etc. That to me could be that he’s on the wrong medicines.
As I mentioned, I’m on Lithium for the mania part of my bipolar, and on Mirtazapine anti-depressant for the depression part of my bipolar. If I was only on an anti-depressant, I would be thrown into mania and panic attacks, as I have been before by psychiatrists who diagnosed me only as depressed.
Without the Lithium to calm me down from the anti-depressant, I’m in trouble. So, that’s why I’m wondering about
the medicines your husband is taking.
You said he was taking: 1. Buspar and 2. Seroquel 3. and a couple of other things, one of which is for high bp.
Drugs.com says BuSpar is an anti-anxiety medicine and is used to treat symptoms of anxiety, such as fear, tension, irritability, dizziness, pounding heartbeat, and other physical symptoms.
"Irritability" was one of the possible side effects. Is he more irritable now once he started the med?
The website says “Seroquel is an antipsychotic medicine used to treat schizophrenia and bipolar disorder (manic depression).
“Seroquel is also used together with antidepressant medications to treat major depressive disorder in adults.”
The website also says, “To make sure Seroquel is safe for you, tell your doctor if you have: high or low blood pressure” (and other conditions).
Since your husband has high blood pressure, as I do, he might want to tell his doctor about
this. You might want to check, also, to see if his readings have gone up since he started taking Seroquel.
As for possible side effects, one is depression, says the website, and web.md says “mood or behavior changes” is possible.
Headache, which you said your husband had, is a possible side effect of Seroquel, said rxlist.com.
So we have an anti-anxiety, and an anti-psychotic that is used to bipolar. I took an anti-psychotic for years (Stelizine), by itself, no anti-depressant, and I didn’t do well on it, but I’ve heard that type of medicine is better now.
However, the above website said, "Seroquel is also used together with antidepressant medications to treat major depressive disorder in adults.”
So the question is, is your husband taking an anti-depressant along with the Seroquel?
You said, “He didn't feel good but came to visit, still upbeat, joking, legit had fun with us.”
And, “Tuesday he went to therapy (late... he can't get up on time)”
That can’t get out of bed could be because of the medicine, I know, because my meds were reduced recently and I could get up earlier.
“He didn’t feel well.“ Is he taking an anti-depressant?
You said, “He was clearly agitated and had a headache. Saw many body signs of agitation... movements ... our child was upsetting him and he got onto him a few times... eyes looked irritated, not happy. It wasn't as fun... at all.”
The medicine I was put on for the mania part of my bipolar, was Lithium. It was a miracle med. I wished I had been on it 20 years earlier. Within an hour after I took the first pill, I felt the air had been let out of an overtight balloon.
So, for you to describe your husband as: “He was clearly agitated and had a headache. Saw many body signs of agitation... movements ... our child was upsetting him and he got onto him a few times... eyes looked irritated, not happy. It wasn't as fun... at all.”
…is a shocker. That is the opposite of what he should be feeling.
Also, as noted above, headache, which is a possible side effect of Seroquel, said rxlist.com.
You also said, “Seemed very strained. Before he left, I asked him how things were... trying to gauge when/if he might come home soon. There was no positive words from him. Actually he said he felt he was being "backed into a corner" and refused to answer.”
Again, Lithium made me feel the opposite, in that, I could handle stress better. It looks like the med is not helping with or is adding to the stress.
And as noted above, irritability is a possible side effect of BuSpar.
These meds are supposed to make him more relaxed, less under stress and happier. Not “clearly agitated” He should leap at the chance to be around you and your child, not feeling like he was being “backed into a corner" when you’re trying to see if he might be back soon.
What is the other med he is taking? His Seroquel may be making his b/p med not work well.
You said, “His eyes looked as though he almost hated me and I could feel a silent rage under the skin.
One movement was almost clenching his fist... as though to let the agitated state release from his hand as he
opened it (does that even make sense?). It was 180 different from not even 48 hours prior!”
And “So what is that? depressive cycle or hypomanic? What triggered it? Meds? Headache? His blood pressure is still not controlled apparently according to him.”
His meds aren’t working. In my view. If I’m feeling like that, my psychiatrist would put me on different meds, or raise or lower the dosages.
super upsetting... and then our poor child looks at me with doubt on his face that replaced the certain child that "dad is going to come home". I could see it in his eyes! That hurts more than anything else!
That’s your barometer right there as to whether the meds are working.
Post Edited (Tim Tam) : 5/31/2018 1:20:44 PM (GMT-6)